Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been on Accutane for 4 months and I'm beginning to wonder if the persistent nosebleeds are worth it any more. I'm on 40 mg once a day and nothing. I've tried everything else, as I am 34 and have been dealing with acne since I was about 15. I went through some clear years, but they were very few and far between. I've tried every over the counter product, countless topical prescriptions, oral antibiotics, prednisone, vitamins, chemical peels, weird diets... and finally...in my 30s...I found a dermatologist who prescribed me Accutane. So I was excited that for the first time in my life I was not going to have oily skin.

Sadly, this does not seem to be my miracle cure. The first 2 weeks I started it, my skin was itchy, I broke out in hives, and had a constant headache. The hives went away, I still get headaches (but this migraines are normal for me), and my skin isn't dry or itchy or flaky. Nothing. I went to my derm Saturday for my refill and got a peel (I think the hope was that it would kick start this stuff).

So my derm changed my plain ol' Accutane script to Absorbica...Apparently I don't eat enough fattening food for it to absorb properly.

Has anyone else experienced this?

With Accutane being such a strong medication, one would think there would be some sort of change besides the dry eyes, cotton mouth and nosebleeds....Shouldn't my skin be red and dry? Everyone I know that took Accutane as a teenager got horribly dry skin while taking it. Could this be because teenagers eat more fatty food thus promoting better absorption?

I'll try this new brand name pill and see...I hope my insurance covers it.

I'll let you know what I think about this one...

Link to comment
Share on other sites

I've been on Accutane for 4 months and I'm beginning to wonder if the persistent nosebleeds are worth it any more. I'm on 40 mg once a day and nothing. I've tried everything else, as I am 34 and have been dealing with acne since I was about 15. I went through some clear years, but they were very few and far between. I've tried every over the counter product, countless topical prescriptions, oral antibiotics, prednisone, vitamins, chemical peels, weird diets... and finally...in my 30s...I found a dermatologist who prescribed me Accutane. So I was excited that for the first time in my life I was not going to have oily skin.

Sadly, this does not seem to be my miracle cure. The first 2 weeks I started it, my skin was itchy, I broke out in hives, and had a constant headache. The hives went away, I still get headaches (but this migraines are normal for me), and my skin isn't dry or itchy or flaky. Nothing. I went to my derm Saturday for my refill and got a peel (I think the hope was that it would kick start this stuff).

So my derm changed my plain ol' Accutane script to Absorbica...Apparently I don't eat enough fattening food for it to absorb properly.

Has anyone else experienced this?

With Accutane being such a strong medication, one would think there would be some sort of change besides the dry eyes, cotton mouth and nosebleeds....Shouldn't my skin be red and dry? Everyone I know that took Accutane as a teenager got horribly dry skin while taking it. Could this be because teenagers eat more fatty food thus promoting better absorption?

I'll try this new brand name pill and see...I hope my insurance covers it.

I'll let you know what I think about this one...

Smiths Fan?

I hope so.

Are you saying eating fatty foods therefore increasing absorption into the body means less sideffects?

Wouldnt absorbing more into the body increase your side effects?

Link to comment
Share on other sites

I would think eating the fat/increased absorption would impact and possibly increase side effects, I am not a doctor. I am thinking that since I avoid super fatty foods, I may not be getting the desired benefits of the Accutane. Since Accutane is a form of vitamin A and vitamin A is a fat soluble vitamin, I would assume that it is absorbed into the body the same way using dietary fat. Since Accutane is like vitamin A overdose, the fat required for optimal results is probably greater than with normal dosages?

I just don't want to sit around eating pizza and hamburgers every night to find out. I have no idea what is in this Absorbica to make your body absorb it, but I'll find out when I go pick it up... I haven't found too much info about it. But I do know one thing- if this doesn't work, I'm laying off the Accutane and getting a six pack!

Link to comment
Share on other sites

I'd personally give up alot more than alcohol for a few months for clear skin.

Some other stuff possibly more helpful:

  • Some, including myself, take accutane with a 'fatty meal to help absorption', this doesnt mean I have a cheeseburger each time i eat it but I do have my morning pill with peanut butter on toast for breakfast.
  • Try putting vaseline on a q-tip and 'lubricating' your nose so it isnt dry, this could help with the nose bleeds. I do this pre bed.
  • Depending on your acne severity your dosage may not be high enough to see fast results and severe side effects.
  • I am surprised your skin isnt dry at all but everyone reacts differently to this drug, (I'd also be scared to get a chemical peel because of the thinning effect of accutane but once again you arn't even dry)

How long is your course? How severe is your acne? Are you less oily at all? Some people continue to break out right until they finish.

Link to comment
Share on other sites

All I can say is brace yourself for when you come off it because it is 100% poison that effects your body permanantely whether you are experiencing it now or not..

Link to comment
Share on other sites

I would think eating the fat/increased absorption would impact and possibly increase side effects, I am not a doctor. I am thinking that since I avoid super fatty foods, I may not be getting the desired benefits of the Accutane. Since Accutane is a form of vitamin A and vitamin A is a fat soluble vitamin, I would assume that it is absorbed into the body the same way using dietary fat. Since Accutane is like vitamin A overdose, the fat required for optimal results is probably greater than with normal dosages?

I just don't want to sit around eating pizza and hamburgers every night to find out. I have no idea what is in this Absorbica to make your body absorb it, but I'll find out when I go pick it up... I haven't found too much info about it. But I do know one thing- if this doesn't work, I'm laying off the Accutane and getting a six pack!

I've heard that some people take Accutane with a spoonful of olive oil to aid absorption, might be worth a try?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×